Alert archive / West Virginia / Flash Flood Warnings in 2016
Flash Flood Warning 54, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 10, 2016, 9:44 PM EDT for 4 counties in West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2016, 9:44 PM EDT (01:44 UTC)
- Expired
- Aug 11, 2016, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV
The radar
The Charleston,WV radar (KRLX), 135 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 10:40 PM EDT | FLASH FLOOD | Vadis, WV | WALNUT FORK ROSE OUT OF ITS BANKS RESULTING IN ROAD CLOSURES ON WALNUT FORK ROAD AND VADIS ROAD. ONE HOME HAD ABOUT FOUR FEET OF WATER IN THE BASEMENT. LOCAL FIRE DEPARTMENT WAS CALLED IN TO HELP RESIDENTS OUT OF THE HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 1.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572
WGUS51 KRLX 110144
FFWRLX
WVC017-021-033-041-110445-
/O.NEW.KRLX.FF.W.0054.160811T0144Z-160811T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
944 PM EDT WED AUG 10 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN DODDRIDGE COUNTY IN NORTHERN WEST VIRGINIA...
NORTHWESTERN LEWIS COUNTY IN NORTHERN WEST VIRGINIA...
SOUTHWESTERN HARRISON COUNTY IN NORTHERN WEST VIRGINIA...
NORTHEASTERN GILMER COUNTY IN NORTH CENTRAL WEST VIRGINIA...
* UNTIL 1245 AM EDT
* AT 943 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN
HAS ALREADY FALLEN...FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JACKSON MILL...WEST MILFORD...LOST CREEK...JANE LEW...LINN...
TROY...CAMDEN AND ALUM BRIDGE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA. THUNDERSTORMS WILL REPEATEDLY MOVE OVER THE SAME
AREAS...WHICH WILL ENHANCE THE FLASH FLOOD THREAT!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3920 8059 3925 8039 3918 8031 3914 8029
3906 8052 3898 8072 3902 8081 3908 8078
3916 8069
$$
COOPER3 follow-up statements
059
WGUS71 KRLX 110256
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1056 PM EDT WED AUG 10 2016
WVC017-021-033-041-110445-
/O.CON.KRLX.FF.W.0054.000000T0000Z-160811T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DODDRIDGE WV-LEWIS WV-HARRISON WV-GILMER WV-
1056 PM EDT WED AUG 10 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
SOUTHEASTERN DODDRIDGE...NORTHWESTERN LEWIS...SOUTHWESTERN HARRISON
AND NORTHEASTERN GILMER COUNTIES...
AT 1054 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN HAD ENDED ACROSS
THE WARNED AREA. HOWEVER...FLASH FLOODING MAY STILL BE ONGOING AND
THE THREAT CONTINUES IN THE WARNED AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JACKSON MILL...WEST MILFORD...LOST CREEK...JANE LEW...LINN...TROY...
CAMDEN AND ALUM BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT DRIVE THROUGH FLOODED ROADWAYS!
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY...OR YOU CAN REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...800 401 9535.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3920 8059 3925 8039 3918 8031 3914 8029
3906 8052 3898 8072 3902 8081 3908 8078
3916 8069
$$
COOPER169
WGUS71 KRLX 110348
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1148 PM EDT WED AUG 10 2016
WVC017-021-033-041-110445-
/O.CON.KRLX.FF.W.0054.000000T0000Z-160811T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DODDRIDGE WV-LEWIS WV-HARRISON WV-GILMER WV-
1148 PM EDT WED AUG 10 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
SOUTHEASTERN DODDRIDGE...NORTHWESTERN LEWIS...SOUTHWESTERN HARRISON
AND NORTHEASTERN GILMER COUNTIES...
AT 1040 PM EDT...LOCAL LAW ENFORCEMENT REPORTED MULTIPLE ROAD
CLOSURES AND WATER IN A HOME NEAR VADIS IN LEWIS COUNTY.
WHILE RAINFALL HAS ENDED...FLOOD WATERS WILL ONLY SLOWLY RECEDE AND
STILL POSE A THREAT IN THE WARNED AREA. DO NOT DRIVE THROUGH FLOOD
WATERS!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY...OR YOU CAN REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...800 401 9535...WHEN YOU CAN
DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3898 8072 3902 8081 3908 8078 3916 8069
3920 8059 3925 8039 3918 8031 3914 8029
3906 8052
$$
COOPER789
WGUS71 KRLX 110436
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1236 AM EDT THU AUG 11 2016
WVC017-021-033-041-110446-
/O.EXP.KRLX.FF.W.0054.000000T0000Z-160811T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DODDRIDGE WV-LEWIS WV-HARRISON WV-GILMER WV-
1236 AM EDT THU AUG 11 2016
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN DODDRIDGE...NORTHWESTERN
LEWIS...SOUTHWESTERN HARRISON AND NORTHEASTERN GILMER COUNTIES WILL
EXPIRE AT 1245 AM EDT...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3898 8072 3902 8081 3908 8078 3916 8069
3920 8059 3925 8039 3918 8031 3914 8029
3906 8052
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 8:43 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 10, 8:43 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Charleston WV
843 PM EDT WED AUG 10 2016
.SYNOPSIS...
Upper ridge to the east through the week...with increasing
chances for mainly afternoon and evening thunderstorms. Cold
front stalls over the Ohio River Valley Monday.
&&
.NEAR TERM /THROUGH THURSDAY/...
830 PM update. Kept evening pops a bit longer in the north...but
looks pretty much done elsewhere. However...an increase in late
night diurnal mid level based convection...though still isolated
to scattered...mainly northwest.
Previous discussion...
Upper-level ridging continues to dominate the area. Hot and humid
conditions create pockets of instability...which will allow pop-up
thunderstorms across the CWA. A vort max sitting over SE Ohio will
continue to keep POPs in the forecast through the term. Have the
highest POPs in the Ohio River Valley today, tapering off
overnight but still lingering an isolated shower across the NW
CWA. Diurnal POPs shift eastward through Thursday.
Blended in ECMWF MOS for temperatures and dewpoints...for warm and
muggy conditions. Heat index values will be in the mid-upper 90s
in the afternoons...but below heat advisory criteria.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A SFC high pressure will continue over the area through the
period. However, by Thursday night, a mid level short wave will
exit the eastern mountains taking most of the showers and storms
with it. With high CAPE low shear environment, precipitable water
around 2 inches and some forcing from the mid levels, expect
afternoon convection to diminish in intensity and coverage
Thursday night.
A second shortwave is evident in NAM h500 charts moving across the
area Friday to bring better chances for showers and storms into
friday night. Equilibrium level reaches 40 kfeet. So, expect tall
storms with heavy rain.
Guidance show moderate temperatures through the period, perhaps it
would not get as hot as in the 90s due to cloud cover and cooling
showers.
Seems like there will be a lull in PCPN Friday night into Saturday
with relatively dry weather.
Used the super blend guidance for temperatures through the period.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A low pressure system moves east across the Great Lakes region
Sunday. A trailing cold front approaches from the west bringing
chance PoPs. Guidance suggest the frontal boundary should slow
down and remain quasi stationary over the area at least through
Tuesday.
Will keep chance PoPs due to high moisture, diurnal heating as the
front stalls.
Went with WPC for temperatures through the period.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
00Z Thursday through 00Z Friday...
Moist and conditionally unstable air under weak upper-level ridge
keeps isolated to scattered thunderstorms mainly in the
afternoon and evening. Coverage not high enough to mention in
TAFs so kept vicinity wording. Southeast flow tonight in the
southern mountains should lead to stratus. Clouds and some low-
level flow should keep significant fog out of TAFs....except where
it rained.
Generally SCT 5000-8000 feet AGL becoming BKN by around
06z...with some MVFR stratus on east facing slopes of the
southern mountains after 06Z. After 15z generally 4000-5000 feet
ceilings. Mostly precip free overnight...becoming ISO-SCT tstms
after 14z. Significant fog overnight may be an issue where it
rained...so targeting EKN to become LIFR after 06z...and BKW MVFR
after 08z. Fog dissipates 13-14z.
CONFIDENCE AND ALTERNATE SCENARIOS...
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Showers and thunderstorms Thursday afternoon
could bring brief periods of MVFR to IFR conditions.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE THU 08/11/16
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H M M M M M M M
EKN CONSISTENCY H H M M L L L L L L L L
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 00Z FRIDAY...
Brief lower visibilities in showers/storms through the week.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...JW/MZ/99
NEAR TERM...JMV/MZ/99
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...JMV/99Hazardous weather outlook, Aug 10, 2:37 AM EDT, 19 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 237 AM EDT WED AUG 10 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-110645- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 237 AM EDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 10, 4:47 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
447 PM EDT WED AUG 10 2016
WVZ047-102145-
RANDOLPH-
447 PM EDT WED AUG 10 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN RANDOLPH
COUNTY...
AT 445 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED FROM SOUTH OF
ELLAMORE...TO ELKINS...TO MONTROSE...AND MOVING NORTHEAST AT 20 MPH.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS AS WELL AS
FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. LIGHTNING CAN STRIKE
10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A
BUILDING OR VEHICLE.
LOCATIONS IMPACTED INCLUDE...
ELKINS...DAILEY...BEVERLY...WOMELSDORF (COALTON)...PHEASANT RUN...
KERENS AND BOWDEN.
LAT...LON 3874 8001 3879 8010 3887 8010 3893 8003
3897 7996 3897 7990 3900 7989 3905 7978
3904 7978 3898 7953
TIME...MOT...LOC 2045Z 233DEG 16KT 3885 7996
COOPERSpecial weather statement, Aug 10, 7:30 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
730 PM EDT WED AUG 10 2016
WVZ011-110000-
TYLER-
730 PM EDT WED AUG 10 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TYLER COUNTY...
AT 728 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PADEN
CITY...OR NEAR NEW MARTINSVILLE...MOVING NORTHEAST AT 15 MPH.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS! MINOR FLOODING MAY ALSO OCCUR AWAY FROM THE STORM.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIDDLEBOURNE...PADEN CITY...SISTERSVILLE...FRIENDLY AND FLY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES...AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LAT...LON 3958 8089 3960 8085 3959 8085 3958 8083
3956 8082 3956 8081 3955 8079 3954 8078
3952 8075 3946 8087 3944 8100 3950 8107
3954 8104 3961 8095
TIME...MOT...LOC 2328Z 221DEG 11KT 3957 8087
COOPERSpecial weather statement, Aug 10, 8:53 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
853 PM EDT WED AUG 10 2016
WVZ031-032-040-110145-
BARBOUR-TAYLOR-HARRISON-
853 PM EDT WED AUG 10 2016
...AN AREA OF STRONG THUNDERSTORMS AND TORRENTIAL RAIN WILL AFFECT
SOUTHEASTERN HARRISON...BARBOUR AND SOUTHEASTERN TAYLOR COUNTIES...
AT 852 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER PHILIPPI...
MOVING NORTHEAST AT 15 MPH.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING! DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
WINDS IN EXCESS OF 30 MPH ARE ALSO POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRAFTON...PHILIPPI...FLEMINGTON...TYGART LAKE STATE PARK...CENTURY...
MOATSVILLE...GALLOWAY...THORNTON...NESTORVILLE...
KNOTTSVILLE AND VOLGA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3920 7983 3916 7983 3915 7984 3908 8012
3908 8016 3909 8018 3910 8021 3911 8023
3911 8025 3919 8031 3939 7990 3930 7989
3929 7986 3924 7985 3923 7981
TIME...MOT...LOC 0052Z 240DEG 14KT 3918 8006
COOPERSpecial weather statement, Aug 10, 9:25 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
925 PM EDT WED AUG 10 2016
WVZ018>020-029>031-110215-
CALHOUN-RITCHIE-HARRISON-DODDRIDGE-LEWIS-GILMER-
925 PM EDT WED AUG 10 2016
...THUNDERSTORMS AND HEAVY RAIN WILL AFFECT PORTIONS OF
RITCHIE...DODDRIDGE...CALHOUN...LEWIS...HARRISON AND GILMER
COUNTIES...
AT 921 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR STONEWOOD TO GRANTSVILLE. MOVEMENT
WAS NORTHEAST AT 10 MPH. STORMS ARE EXPECTED TO REPEATEDLY MOVE OVER
THE SAME AREAS...WHICH MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS!
LOCATIONS IMPACTED INCLUDE...
CLARKSBURG...WESTON...GLENVILLE...GRANTSVILLE...JACKSON MILL...
WEST MILFORD...LOST CREEK...JANE LEW...AUBURN...COXS MILLS...
MOUNT ZION...BURNT HOUSE...BIG SPRINGS...ALUM BRIDGE...LEOPOLD...
BALDWIN...LINN...TROY...CAMDEN AND NEWBERNE.
THIS INCLUDES INTERSTATE 79 BETWEEN MILE MARKERS 103 AND 113.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES...AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
LAT...LON 3928 8038 3901 8114 3890 8115 3883 8110
3912 8026 3923 8032
TIME...MOT...LOC 0121Z 242DEG 8KT 3921 8032 3893 8108
COOPERThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:53 PM EDT | Special Weather Statement | RLX | Barbour | 52 min |
| Aug 10, 9:25 PM EDT | Special Weather Statement | RLX | Lewis | 50 min |
| Aug 10, 10:07 PM EDT | Flash Flood Warning | RLX | Gilmer | 113 min |
| Aug 10, 10:26 PM EDT | Special Weather Statement | RLX | Harrison | 64 min |
| Aug 10, 10:30 PM EDT | Special Weather Statement | RLX | Ritchie | 60 min |
| Aug 11, 10:02 AM EDT | Heat Advisory | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 16 more | 10 hr |
Nearby
Flash Flood Warnings in West Virginia, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.